Alert archive / Indiana / Gale Warnings in 2016
Gale Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 19, 2016, 3:45 PM EST. It took effect at Dec 20, 2016, 4:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2016, 3:45 PM EST (20:45 UTC)
- In effect from
- Dec 20, 2016, 4:00 AM EST
- Expired
- Dec 20, 2016, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
526 WHUS73 KIWX 192045 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 PM EST MON DEC 19 2016 LMZ043-046-200445- /O.EXT.KIWX.SC.Y.0074.000000T0000Z-161220T0900Z/ /O.NEW.KIWX.GL.W.0017.161220T0900Z-161220T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 345 PM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: SOUTH TO SOUTHWEST TO 25 KNOTS THROUGH TONIGHT. A PERIOD OF GALES TO 35 KNOTS CAN BE EXPECTED...ESPECIALLY LATE TUES MORNING INTO TUESDAY AFTERNOON. * WAVES: 3 TO 5 FEET BUILDING TO 4 TO 7 FEET TUESDAY...ESPECIALLY ALONG THE LAKESHORE AREAS OF BERRIEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
964 WHUS73 KIWX 200342 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1042 PM EST MON DEC 19 2016 LMZ043-046-201145- /O.CON.KIWX.SC.Y.0074.000000T0000Z-161220T0900Z/ /O.CON.KIWX.GL.W.0017.161220T0900Z-161220T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1042 PM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: SOUTH TO SOUTHWEST TO 25 KNOTS THROUGH TONIGHT. A PERIOD OF GALES TO 35 KNOTS CAN BE EXPECTED...ESPECIALLY LATE TUESDAY MORNING INTO TUESDAY AFTERNOON. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET TUESDAY... ESPECIALLY ALONG THE LAKESHORE AREAS OF BERRIEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
604 WHUS73 KIWX 200848 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 AM EST TUE DEC 20 2016 LMZ043-046-201700- /O.EXP.KIWX.SC.Y.0074.000000T0000Z-161220T0900Z/ /O.CON.KIWX.GL.W.0017.161220T0900Z-161220T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 AM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS: SOUTHWEST GALES 35 TO 40 KNOTS, ESPECIALLY LATE THIS MORNING INTO EARLY THIS AFTERNOON. * WAVES: 4 TO 8 FEET...ESPECIALLY ALONG THE LAKESHORE AREAS OF BERRIEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
915 WHUS73 KIWX 201549 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EST TUE DEC 20 2016 LMZ043-046-202100- /O.CON.KIWX.GL.W.0017.000000T0000Z-161220T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: SOUTHWEST GALES 35 TO 40 KNOTS. * WAVES: 4 TO 8 FEET...ESPECIALLY ALONG THE LAKESHORE AREAS OF BERRIEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
615 WHUS73 KIWX 202108 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 PM EST TUE DEC 20 2016 LMZ043-046-210515- /O.EXP.KIWX.GL.W.0017.000000T0000Z-161220T2100Z/ /O.NEW.KIWX.SC.Y.0075.161220T2108Z-161221T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 408 PM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET AFTER MIDNIGHT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 19, 2:47 PM EST, 58 minutes earlier.
Area forecast discussion, Dec 19, 2:47 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
247 PM EST Mon Dec 19 2016
.SYNOPSIS...
Issued at 246 PM EST Mon Dec 19 2016
Cold and dry air will persist through tonight. Lows tonight will
be warmer than last night with temperatures falling into the
single digits above zero this evening then steady or slowly rising
later tonight. As arctic high pressure over the middle
Mississippi Valley continues southeast and settles over the
southeast gulf states, increasing southerly winds will usher in
the start of a warming trend temperatures into the lower 30s by
Wednesday afternoon and possibly well above freezing towards the
holiday weekend.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 246 PM EST Mon Dec 19 2016
Intense arctic ridge will continue ewd this period. Proximity of
this feature...weak return flow and varying degree of snow cover in
place yields some uncertainty on temp response after sunset. Would
expect partial decoupling to occur se half closer to ridge axis and
also nw overtop deepest snowpack. Thus one more chilly night looks
likely and will undercut toward coldest guidance temps.
Otherwise return flow ramps expeditiously on Tue. Robust gradient
flow likely by mid morning through mid aftn which will likely pose
some blowing/drifting snow issues over nw zones where greater non-
crusted snowpack exists.
&&
.LONG TERM...(Tuesday Night through Monday)
Issued at 246 PM EST Mon Dec 19 2016
Continued flattening to westerly high zonal flow aloft will yield
significant temp moderation compared to late. Lead nrn stream
disturbance crossing the upper lakes Tue will do nothing given
return moisture starvation and nwd track of upper wave. Secondary
upstream following disturbance digs a bit further south yet again
given poor swd moisture return and track through central MI expect
little more than some sct shsn along/behind frontal zone late Wed
night/early Thu and will hold with minimal n-s gradated pops.
Thereafter predictability drops precipitously as energetic pacific
wave train comes into the wrn US Sat. Old cutoff lurking off the
Baja this aftn will kick out and eject rapidly newd into the OH
valley this weekend with mixed precip threat looming likely.
Following lead epac disturbance then follows with central plains
centered cyclogenesis.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1233 PM EST Mon Dec 19 2016
VFR conditions to prevail at both sites with only flight impacts
coming from increasing potential for low level wind shear late
tonight and especially into Tuesday as low level winds increase
to 40 knots or higher. Initially these will be kept above ground
level, causing a greater threat for low level wind shear at KSBN.
Towards 18Z mixing of the higher winds will begin at the surface,
at least diminishing somewhat the concerns for LLWS. At KFWA,
winds will pick up,but strongest low level winds appear to remain
NW of the site so no mention for the time being.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 AM EST Tuesday for LMZ043-046.
Gale Warning from 4 AM to 4 PM EST Tuesday for LMZ043-046.
&&
SYNOPSIS...Fisher
SHORT TERM...T
LONG TERM...T
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 19, 3:29 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 329 PM EST MON DEC 19 2016 INZ003-004-012-014-MIZ077-078-202030- LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...PLYMOUTH...BREMEN...CULVER...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS 329 PM EST MON DEC 19 2016 /229 PM CST MON DEC 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTHWESTERLY WINDS WILL LIKELY CAUSE AREAS OF BLOWING AND DRIFTING SNOW, GENERALLY ALONG AND NORTHWEST OF A KNOX TO CASSOPOLIS LINE. REDUCED VISIBILITIES WILL BE POSSIBLE...ESPECIALLY IN OUTLYING AREAS. A STORM SYSTEM WILL MOVE TOWARDS THE GREAT LAKES LATE IN THE HOLIDAY WEEKEND. CONFIDENCE IN THE TRACK AND PRECIPITATION IMPACTS IS VERY LOW AT THIS TIME. STAY TUNED FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005>009-013-015>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-202030- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...LAGRANGE... TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN... MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON... ARCHBOLD...SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE... OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA... VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 329 PM EST MON DEC 19 2016 /229 PM CST MON DEC 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE TOWARDS THE GREAT LAKES LATE IN THE HOLIDAY WEEKEND. CONFIDENCE IN THE TRACK AND PRECIPITATION IMPACTS IS VERY LOW AT THIS TIME. STAY TUNED FOR LATER UPDATES. . .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-202030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 329 PM EST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT WITH GALE FORCE WIND GUSTS POSSIBLE TOWARDS TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WARNING IN EFFECT THROUGH LATE TUESDAY AFTERNOON. CONDITIONS HAZARDOUS FOR SMALL CRAFT WILL LIKELY LINGER INTO TUESDAY EVENING AND DEVELOP AGAIN ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 8:36 PM EST | Wind Chill Advisory | IWX | Elkhart, Fulton, LaGrange, Marshall, Noble, Pulaski and 2 more | 15 hr |
| Dec 18, 11:07 PM EST | Small Craft Advisory | IWX | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.